MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB097902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The available information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and / or labeling issue has occurred.The gore® viabahn® vbx balloon expandable endoprosthesis instruction for use (ifu), adverse events section states, possible adverse events and complications that may occur with the use of this device or in any endovascular procedure and require intervention include but are not limited to: endoleak and/or endotension.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, a patient was treated using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) and gore® viabahn® vbx balloon expandable endoprostheses (vbx device) devices in the branch vessels.It was reported during the procedure, two 9 mm x 79 mm vbx devices were implanted without incidence in the superior mesenteric artery (sma).At the end of the procedure there were no endoleaks noted, and the sma was patent.On an unknown date, a couple of days later, a computed tomography (ct) scan showed a endoleak between the two vbx devices.The proximal vbx device was still positioned in the tambe portal and the distal vbx device was in the sma.However, it was reported there was a gap between the two devices.On (b)(6) 2025, there was a reintervention procedure performed to exclude the endoleak.Another vbx device was implanted, bridging the previously placed devices.It was reported the sma was patent throughout.The patient tolerated the procedure.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22004498
Report Number2017233-2025-06168
Device Sequence Number9099268
Product Code PRL
UDI-Device Identifier00733132658848
UDI-Public(01)00733132658848(17)271209
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB097902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale